Miyamoto involutions in axial algebras of Jordan type half

Jonathan I. Hall, Yoav Segev, Sergey Shpectorov

Research output: Contribution to journalArticlepeer-review

9 Citations (Scopus)
175 Downloads (Pure)


Nonassociative commutative algebras A, generated by idempotents e whose adjoint operators ad e : A → A, given by x ↦ xe, are diagonalizable and have few eigenvalues, are of recent interest. When certain fusion (multiplication) rules between the associated eigenspaces are imposed, the structure of these algebras remains rich yet rather rigid. For example, vertex operator algebras give rise to such algebras. The connection between the Monster algebra and Monster group extends to many axial algebras which then have interesting groups of automorphisms.

Axial algebras of Jordan type η are commutative algebras generated by idempotents whose adjoint operators have a minimal polynomial dividing (x-1)x(x-η), where η ∉ {0, 1} is fixed, with well-defined and restrictive fusion rules. The case of η ≠1/2 was thoroughly analyzed by Hall, Rehren and Shpectorov in a recent paper, in which axial algebras were introduced. Here we focus on the case where η = 1/2, which is less understood and is of a different nature.
Original languageEnglish
Pages (from-to)261-308
Number of pages48
JournalIsrael Journal of Mathematics
Issue number1
Early online date24 Nov 2017
Publication statusPublished - Feb 2018


  • math.GR
  • math.RA
  • Primary: 17A99, Secondary: 17C99, 17B69


Dive into the research topics of 'Miyamoto involutions in axial algebras of Jordan type half'. Together they form a unique fingerprint.

Cite this